Skip Navigation LinksHome > September 2013 - Volume 90 - Issue 9 > Latanoprost-Induced Prostaglandin-Associated Periorbitopathy
Optometry & Vision Science:
doi: 10.1097/OPX.0b013e31829d8dd7
CLINICAL COMMUNICATIONS: Clinical Cases

Latanoprost-Induced Prostaglandin-Associated Periorbitopathy

Tan, Joseph*; Berke, Stanley*

Collapse Box

Abstract

Purpose

To report, with supporting photo-documentation, cases of latanoprost-induced prostaglandin-associated periorbitopathy (PAP).

Case Series

Retrospective small case series with three cases. Chart review with photo-documentation of clinical features of prostaglandin-associated periorbitopathy resulting from latanoprost use. Patients developed involution of dermatochalasia, blepharoptosis, deepening of orbital sulci, and flattening of lower eyelid bags after a mean usage period of 6 years (3 to 8 years).

Conclusions

Latanoprost can cause PAP, although it has a lower risk and longer latency of onset than those with bimatoprost and travoprost. Clinicians should be aware of this side effect and monitor for signs periodically. Chronic unilateral prostaglandin use may cause unfavorable asymmetry in the appearance of the periorbital area.

Copyright © 2013 American Academy of Optometry

Login

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.